Wyoming, 2013

Hail and Damaging Winds in Wyoming, June 13, 2013

June 13, 2013 · NWS RIW · 13 events in 6 counties and zones

Another in a progression of shortwave troughs moving through Wyoming brought a third straight day of severe weather to western and central Wyoming. There were numerous reports of hail with the largest diameter around one inch.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Another in a progression of shortwave troughs moving through Wyoming brought a third straight day of severe weather to western and central Wyoming. There were numerous reports of hail with the largest diameter around one inch. There were also multiple reports of strong winds including a 68 mph wind gust at Hiland in Natrona County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 13, 10:45 AM MST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 13, 10:45 AM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1145 AM MDT THU JUN 13 2013

.SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT

THE SEVERE WEATHER OF YESTERDAY HAS ENDED. HOWEVER IT DOES NOT LOOK
LIKE WE ARE OUT OF THE WOODS COMPLETELY YET. RADAR DOES SHOW SOME
SHOWERS AND EMBEDDED THUNDER ACROSS EASTERN IDAHO AND INTO
NORTHWESTERN WYOMING IN ASSOCIATION WITH YET ANOTHER SHORTWAVE AND A
JET STREAK PROVIDING SOME LIFT. ORIENTATION OF THE SHOWERS AND
THUNDERSTORMS MAY BE A BIT DIFFERENT TODAY AS A COLD FRONT SLOWLY
MOVES ACROSS THE AREA AHEAD OF AN APPROACHING TROUGH. THE NAM DOES
SHOW A SURGE OF MOISTURE MOVING IN OUT OF UTAH. WATER VAPOR IMAGERY
ALSO SHOWS A SURGE OF MOISTURE WITH A BIT MORE JET ENERGY SO WE HAVE
ADDED SOME LATE MORNING AND AFTERNOON CONVECTION TO SOUTHERN WYOMING
OVER TO AROUND CASPER. FURTHER NORTH...THE ATMOSPHERE IS A BIT MORE
CAPPED SO THE SHOW MAY BE LATER THERE. HOWEVER...THIS WILL ALLOW FOR
MORE EXPLOSIVE DEVELOPMENT OF ANY THUNDERSTORMS. WITH UPPER LEVEL
DIFLUENCE AND STILL SOME GOOD DIRECTIONAL SHEAR SOME STRONG
THUNDERSTORMS ARE ONCE AGAIN POSSIBLE...MAINLY ACROSS PORTIONS OF
JOHNSON COUNTY AND ACROSS THE BIG HORN RANGE TO THE BIG HORN BASIN
WHICH IS WHERE THE DEEPEST MOISTURE AND SHEAR CONTINUE TO PRESIDE.
THE MAIN THREATS ONCE AGAIN WOULD BE LARGE HAIL AND DOWNBURST WINDS.
THE THREAT OF STORMS SHOULD TAPER OFF LATER AT NIGHT AS DRIER AIR
MOVES IN FROM THE WEST. THE OTHER THREAT TODAY WILL BE WIND.
PROBABLY NOT HIGH WIND CRITERIA...ALTHOUGH THERE COULD BE SOME GUSTS
TO 40 TO 50 MPH...MAINLY ACROSS SOUTHERN WYOMING AND NORTH INTO
PORTIONS OF FREMONT AND NATRONA COUNTIES WITH THE TIGHTENING
PRESSURE GRADIENT AHEAD OF THE COLD FRONT.

QUIETER AND COOLER WEATHER WILL BE THE RULE FOR FRIDAY AS A COOLER
AIR MASS MOVES INTO MOST OF WYOMING. PRECIPITABLE WATERS DROP
SIGNIFICANTLY TO UNDER 0.5 FOR MOST AREAS TOMORROW SO THE CHANCE OF
CONVECTION WILL BE MUCH LESS. AN APPROACHING TROUGH WILL LIFT TO THE
NORTH AND FLATTEN OUT BUT MAY BE CLOSE ENOUGH TO TOUCH OF AN
ISOLATED SHOWER OR THUNDERSTORM ACROSS FAR NORTHERN AREAS BUT MOST
AREAS WILL BE MAINLY DRY. SATURDAY ALSO LOOKS TO BE A MAINLY QUIET
DAY WITH NEAR NORMAL TEMPERATURES AS RIDGING BEGINS TO BUILD TO THE
WEST OF WYOMING ONCE AGAIN. ONE POSSIBLE SMALL FLY IN THE OINTMENT
MAY BE SOME DEEPER MOISTURE TRYING TO SNEAK INTO FAR EASTERN
PORTIONS OF THE COUNTY WARNING AREA. THIS COULD TOUCH OFF A STRAY
SHOWER OR THUNDERSHOWER BUT WE WILL KEEP THE FORECAST DRY FOR NOW.

.LONG TERM...SUNDAY THROUGH THURSDAY

AT THE START OF THIS PERIOD...AN UPPER RIDGE OF HIGH PRESSURE WILL
BE CENTERED NEAR THE CONTINENTAL DIVIDE DOWNSTREAM OF AN UPPER LOW
OFF THE NW COAST...AROUND 45N 135W.  THIS UPPER PATTERN WILL
PROGRESS SLOWLY THROUGH THIS PERIOD WITH UPPER LOW PUSHING ONTO NW
COAST TUESDAY NIGHT AND UPPER RIDGE SHIFTING INTO THE PLAINS.  UPPER
LOW THEN IS EXPECTED TO SHEAR NE UP BACKSIDE OF RIDGE ACROSS THE
NORTHERN ROCKIES ON THURSDAY.  CONTINUED OVERALL DRY CONDITIONS
ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN HEIGHTENED FIRE
WEATHER CONCERNS.

ON SUNDAY...MOISTURE AND SLIGHT INSTABILITY WILL LIE ALONG AND NORTH
OF A STATIONARY FRONTAL BOUNDARY ACROSS THE NORTH AND EAST...WITH
ISOLATED AFTERNOON/EVENING THUNDERSTORMS NORTH OF THIS
BOUNDARY...AND DRY WEATHER WITH SEASONABLY MILD WEATHER ACROSS THE
CENTRAL AND SOUTH.

ON MONDAY...SURFACE HIGH PRESSURE BUILDING INTO THE PLAINS WILL
RESULT IN AN EASTERLY FLOW BRINGING IN BETTER MOISTURE AND
INSTABILITY/CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY
ACROSS NATRONA AND JOHNSON COUNTIES.

TUESDAY AND WEDNESDAY...A DRY AND WARM SW FLOW WILL PREVAIL ACROSS
MOST OF THE AREA...BREEZY TO WINDY CONDITIONS ALONG WITH INCREASING
FIRE WEATHER CONCERNS ACROSS THE SOUTH AND CENTRAL.  ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTH.

THURSDAY...COLD FRONTAL PASSAGE.  COOLER HIGH TEMPERATURES WITH A
CONTINUED SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTH.

&&

.AVIATION.../18Z ISSUANCE/
HIGH BASED SHOWERS AND THUNDERSTORMS WILL BE A THREAT THIS AFTERNOON
FOR ALL TERMINALS IN THE FORECAST AREA SOUTH OF A KJAC TO KCPR
LINE...WITH POSSIBLE BRIEF SEVERE WINDS IN EXCESS OF 50 KTS POSSIBLE
THROUGHOUT THE AFTERNOON AND THROUGH THE EVENING PERIOD. STORMS
NORTH OF THIS LINE WILL BE ABLE TO ATTAIN STRONGER CHARACTERISTICS
WITH BRIEF BUT VERY STRONG TO SEVERE ERRATIC WINDS AND GS POSSIBLE
ALONG WITH BRIEF MVFR/IFR CONDITIONS.

&&

.FIRE WEATHER...

A COUPLE OF UPPER LEVEL DISTURBANCES WILL SWING UP THROUGH THE
REGION TODAY WITH THE POSSIBILITY OF PRODUCING SOME STRONGER STORMS
ACROSS THE NORTHERN QUARTER OF WYOMING. THE CHANCE OF THUNDERSTORMS
MAY MOVE FURTHER SOUTH TODAY ALTHOUGH STORMS SHOULD BE ISOLATED IN
THESE AREAS. GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE
FAVORED AREAS IN THE SOUTHWESTERN WIND CORRIDOR. EXPECT A QUIETER
AND COOLER DAY ON FRIDAY AFTER THE PASSAGE OF A COLD FRONT.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HATTINGS
LONG TERM...AEM
AVIATION...BRAUN
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jun 13, 10:55 AM MST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1155 AM MDT THU JUN 13 2013

WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1155 AM MDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE NORTH.  A FEW SEVERE
STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND...MAINLY
ACROSS NORTHERN PORTIONS OF JOHNSON...BIG HORN AND PARK COUNTIES.

ISOLATED THUNDERSTORMS WITH VERY STRONG WIND GUSTS OVER 60 MPH ARE
ALSO POSSIBLE ELSEWHERE AROUND CENTRAL AND SOUTHWEST WYOMING TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUNDAY...ISOLATED THUNDERSTORMS NORTH.

MONDAY...ISOLATED THUNDERSTORMS NORTH AND EAST CENTRAL.

TUESDAY AND WEDNESDAY...ISOLATED THUNDERSTORMS NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WIND GUSTS OVER 40
MPH...ANY HAIL...FLOODING...OR ANY DAMAGE. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, Jun 13, 10:57 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1157 AM MDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             20 S BUFFALO            44.05N 106.72W
06/12/2013  E1.75 INCH       JOHNSON            WY   COCORAHS

            HAIL LASTED 10 MINUTES AND SHREDDED LEAVES.

&&

JANGLIN
Special weather statement, Jun 13, 10:58 AM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1158 AM MDT THU JUN 13 2013

WYZ007-015>018-131845-
LANDER FOOTHILLS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND
RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
1158 AM MDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOT SPRINGS AND CENTRAL
FREMONT COUNTIES UNTIL 1245 PM MDT...

AT 1155 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
FORT WASHAKIE TO SINKS CANYON STATE PARK...AND MOVING NORTHEAST AT 45
MPH.

WIND GUSTS UP TO 60 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
FORT WASHAKIE AROUND 1205 PM MDT.
U.S. HWY 287 MILE MARKER 80...HWY JCT 287 AND 132...MILFORD AND
LANDER AROUND 1210 PM MDT.
HWY JCT 287 AND 26...BULL LAKE...DIVERSION DAM REST AREA AND
WINKLEMAN DOME AROUND 1215 PM MDT.
U.S. HWY 26 MILE MARKER 100...HUDSON AND ETHETE AROUND 1220 PM MDT.
PILOT BUTTE RESERVOIR AND MORTON AROUND 1225 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4355 10864 4311 10817 4263 10887 4307 10934
TIME...MOT...LOC 1758Z 226DEG 39KT 4306 10917 4277 10885

SKRBAC
Special weather statement, Jun 13, 11:21 AM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1221 PM MDT THU JUN 13 2013

WYZ007>009-011-017-019-020-131900-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-GREEN
MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS
WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST JOHNSON COUNTY
WY-WIND RIVER BASIN WY-
1221 PM MDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...
SOUTHEASTERN WASHAKIE...NORTHWESTERN NATRONA AND EASTERN FREMONT
COUNTIES UNTIL 100 PM MDT...

AT 1216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CASTLE GARDENS...OR 30 MILES SOUTHEAST OF
SHOSHONI...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 60 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 60 AND HILAND AROUND 1230 PM MDT.
ARMINTO AROUND 1235 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4377 10710 4352 10664 4291 10753 4309 10781
TIME...MOT...LOC 1821Z 222DEG 54KT 4306 10754

SKRBAC
Special weather statement, Jun 13, 11:25 AM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1225 PM MDT THU JUN 13 2013

WYZ014-019-026-028-030-131915-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-ROCK SPRINGS AND GREEN RIVER WY-UPPER GREEN RIVER BASIN WY-WIND
RIVER MOUNTAINS WEST WY-
1225 PM MDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SUBLETTE...
CENTRAL SWEETWATER AND SOUTHERN FREMONT COUNTIES UNTIL 115 PM MDT...

AT 1221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM U.S. HWY 191 MILE
MARKER 30 TO SWEETWATER COUNTY AIRPORT...AND MOVING NORTHEAST AT 35
MPH.

WIND GUSTS UP TO 60 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
BOARS TUSK AND KILLPECKER DUNE FIELD AROUND 1235 PM MDT.
I80 EXIT 122 AND SUPERIOR AROUND 1240 PM MDT.
POINT OF ROCKS AROUND 1250 PM MDT.
I80 EXIT 136 AROUND 1255 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 107 AND
136.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4240 10898 4175 10839 4146 10911 4205 10955
TIME...MOT...LOC 1825Z 241DEG 32KT 4195 10934 4158 10906

SKRBAC
Special weather statement, Jun 13, 11:35 AM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1235 PM MDT THU JUN 13 2013

WYZ002>004-008-131915-
ABSAROKA MOUNTAINS WY-BIGHORN MOUNTAINS WEST WY-CODY FOOTHILLS
WY-NORTH BIG HORN BASIN WY-
1235 PM MDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST
WYOMING UNTIL 115 PM MDT...

AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STATE HWY 120 MILE
MARKER 110 TO 9 MILES SOUTHWEST OF STATE HWY 30 MILE MARKER 120...AND
MOVING NORTHEAST AT 60 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
STATE HWY 30 MILE MARKER 120...U.S. HWY 14A MILE MARKER 10...HWY
14/16/20 MILE MARKER 80 AND HWY 14/16/20 MILE MARKER 70 AROUND 1240
PM MDT.
BURLINGTON AND RALSTON AROUND 1245 PM MDT.
STATE HWY 294 MILE MARKER 10...PARK COUNTY FAIRGROUNDS...STATE HWY
295 MILE MARKER 10...U.S. HWY 14A MILE MARKER 20...HWY 14/16/20 MILE
MARKER 90...EMBLEM AND POWELL AROUND 1250 PM MDT.
U.S. HWY 14A MILE MARKER 30 AROUND 1255 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4497 10787 4493 10787 4491 10784 4487 10785
      4482 10781 4480 10782 4477 10776 4421 10855
      4459 10936 4501 10878 4501 10791
TIME...MOT...LOC 1835Z 225DEG 58KT 4461 10915 4433 10855

SKRBAC
Special weather statement, Jun 13, 11:37 AM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1237 PM MDT THU JUN 13 2013

WYZ005-007-017-131915-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND
RIVER BASIN WY-
1237 PM MDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOT SPRINGS AND CENTRAL
FREMONT COUNTIES UNTIL 115 PM MDT...

AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STATE HWY 134 MILE MARKER 10...OR 9 MILES
EAST OF PAVILLION...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BOYSEN STATE PARK HEADQUARTERS AROUND 105 PM MDT.
U.S. HWY 20/789 MILE MARKER 120 AROUND 115 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4378 10833 4347 10781 4311 10844 4325 10872
TIME...MOT...LOC 1837Z 222DEG 33KT 4323 10848

SKRBAC

The radar

The Riverton/Lander radar (KRIW), 35 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Fremont

When
June 13, 11:54 AM MST
Where
Fremont County, 0.35 mi S of (Lnd)hunt Fld Lander
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
42.815, -108.730

ASOS measured a 63 mph wind gust at Lander Hunt Field.

Hail, Park

When
June 13, 12:08 PM MST
Where
Park County, 14.99 mi NNE of Meeteetse
Measured
0.75 in hail
Reported by
Public
Coordinates
44.331, -108.704

Spotters reported penny sized hail northeast of Meeteetse.

Thunderstorm Wind, Sweetwater

When
June 13, 12:20 PM MST to 12:30 PM MST
Where
Sweetwater County, 1.01 mi S of North Baxter
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
41.615, -109.121

Outflow triggered a measured 61 mph wind gust at an automated weather sensor near the Baxter Road exit on Interstate 80.

Hail, Big Horn

When
June 13, 12:30 PM MST
Where
Big Horn County, 0.31 mi SW of Burlington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.447, -108.435

A trained spotter estimated penny sized hail in Burlington.

Hail, Big Horn

When
June 13, 12:45 PM MST
Where
Big Horn County, 2.02 mi SSW of Otto
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.375, -108.291

Nickel sized hail was observed by a spotter south of Otto.

Hail, Big Horn

When
June 13, 12:55 PM MST to 1:05 PM MST
Where
Big Horn County, 0.45 mi SE of Greybull
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.495, -108.045

There were numerous spotter reports of hail in Greybull with the largest stones reaching the size of quarters.

Thunderstorm Wind, Natrona

When
June 13, 4:55 PM MST to 4:57 PM MST
Where
Natrona County, 2.38 mi SE of Hiland
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
43.092, -107.322

A WYDOT weather sensor reported a 68 mph wind gust from the outflow of a thunderstorm.

Thunderstorm Wind, Teton

When
June 13, 7:20 PM MST
Where
Teton County, 0.91 mi W of Wilson
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.499, -110.868

The Teton County Sheriff's Office relayed that thunderstorm winds downed several trees in Wilson.

Thunderstorm Wind, Teton

When
June 13, 7:40 PM MST
Where
Teton County, 1.71 mi NW of Teton Village
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
43.600, -110.850

A wind gust of 58 mph was measured at the Jackson Hole Mountain Resort.

Hail, Fremont

When
June 13, 7:57 PM MST to 8:00 PM MST
Where
Fremont County, 2.35 mi NNE of Union Pass Subdvsn
Measured
0.75 in hail
Reported by
Social Media
Coordinates
43.601, -109.800

A spotter reported penny sized hail 10 miles northwest of Dubois along US Highway 26.

Hail, Park

When
June 13, 9:12 PM MST
Where
Park County, 3.08 mi NNW of Meeteetse
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.189, -108.900

A trained spotter reported quarter sized hail.

Thunderstorm Wind, Big Horn

When
June 13, 9:59 PM MST
Where
Big Horn County, 0.62 mi SSE of Cowley Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
44.912, -108.446

AWOS measured a peak wind gust of 59 mph at the North Big Horn County Airport.

Thunderstorm Wind, Big Horn

When
June 13, 11:14 PM MST
Where
Big Horn County, Greybull Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
44.520, -108.080

The ASOS at the South Big Horn County Airport north of Greybull measured a wind gust of 66 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451275, 451291, 451285, 451288, 451286, 451287, 451295, 451309, 451308, 451310, 451311, 453367, 451314.